Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 59, NWS Jackson, KY

June 10, 20146 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 10, 2014, 6:13 PM EDT for 6 counties in Kentucky. It was in force for 47 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2014, 6:13 PM EDT (22:13 UTC)
Expired
Jun 10, 2014, 7:00 PM EDT
In force
47 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bell County, KY, Clay County, KY, Harlan County, KY, Knox County, KY, Leslie County, KY, Whitley County, KY

The radar

The Knoxville radar (KMRX), 65 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 6:25 PM EDTTSTM WND DMGNoetown, KYTREES DOWN.
Jun 10, 6:30 PM EDTTSTM WND DMGE Clate, KYLARGE TREE LIMBS OVER 2 INCHES BLOWN DOWN FROM BRADFORD PEAR AND OAK TREE. TRAMPOLINE ALSO BLOWN ACROSS FENCE.
Jun 10, 6:46 PM EDTTSTM WND DMGWallins Creek, KYNUMEROUS TREES DOWN AND POWER OUTAGES.
Jun 10, 6:50 PM EDTTSTM WND DMGLoyall, KYSNAPPED TREES. BROKE POWER POLES. BLEW SIDING OFF A HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 2:20 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

136 
WUUS53 KJKL 102213
SVRJKL
KYC013-051-095-121-131-235-102300-
/O.NEW.KJKL.SV.W.0059.140610T2213Z-140610T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
613 PM EDT TUE JUN 10 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BELL COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHEASTERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHWESTERN HARLAN COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHERN KNOX COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHWESTERN LESLIE COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHEASTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 700 PM EDT

* AT 611 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM JARVIS TO NOETOWN...AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MIDDLESBORO...PINEVILLE...INGRAM...BIMBLE...NOETOWN...HIMYAR...
  BAUGHMAN...FLAT LICK...OLD FLAT LICK...BINGHAMTOWN...FOURMILE...
  CLEAR CREEK SPRINGS...DEWITT...BARNYARD...MELDRUM...WALLSEND...
  FERNDALE...WALKER...WASIOTO AND EAST PINEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3659 8399 3679 8404 3696 8363 3705 8346
      3673 8326 3666 8347 3667 8351 3664 8361
      3662 8364 3658 8369
TIME...MOT...LOC 2213Z 239DEG 39KT 3697 8385 3663 8379

HAIL...1.00IN
WIND...60MPH

$$

JMW
3 follow-up statements
808 
WWUS53 KJKL 102231
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
631 PM EDT TUE JUN 10 2014

KYC235-102240-
/O.CAN.KJKL.SV.W.0059.000000T0000Z-140610T2300Z/
WHITLEY KY-
631 PM EDT TUE JUN 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHITLEY COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3658 8379 3666 8385 3688 8381 3696 8363
      3705 8346 3673 8326 3666 8347 3667 8351
      3664 8361 3662 8364 3658 8369
TIME...MOT...LOC 2230Z 249DEG 32KT 3694 8369 3670 8374
          3660 8365

$$

KYC013-051-095-121-131-102300-
/O.CON.KJKL.SV.W.0059.000000T0000Z-140610T2300Z/
KNOX KY-LESLIE KY-BELL KY-CLAY KY-HARLAN KY-
631 PM EDT TUE JUN 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HARLAN...SOUTHEASTERN CLAY...BELL...SOUTHWESTERN LESLIE AND
SOUTHEASTERN KNOX COUNTIES UNTIL 700 PM EDT...

AT 629 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SALT GUM TO CLEAR CREEK SPRINGS TO
HARROGATE-SHAWANEE...AND MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PINEVILLE...FERNDALE...WASIOTO...MILLS...CARY...STRAIGHT CREEK...
HUTCH...EAST PINEVILLE...BLANCHE...ARJAY...EROSE...RELLA...PONZA...
FIELD...CALVIN...KETTLE ISLAND...VARILLA...MIRACLE...GARDNER AND
OAKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING 
WIDESPREAD WIND DAMAGE ACROSS WHITLEY COUNTY. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3658 8379 3666 8385 3688 8381 3696 8363
      3705 8346 3673 8326 3666 8347 3667 8351
      3664 8361 3662 8364 3658 8369
TIME...MOT...LOC 2230Z 249DEG 32KT 3694 8369 3670 8374
          3660 8365

HAIL...1.00IN
WIND...60MPH

$$

JACOBSON
092 
WWUS53 KJKL 102253
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
653 PM EDT TUE JUN 10 2014

KYC121-102302-
/O.CAN.KJKL.SV.W.0059.000000T0000Z-140610T2300Z/
KNOX KY-
653 PM EDT TUE JUN 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3678 8350 3690 8359 3691 8358 3694 8357
      3696 8363 3705 8347 3704 8345 3673 8326
      3669 8335 3670 8336 3669 8337 3669 8338
      3668 8341
TIME...MOT...LOC 2252Z 248DEG 53KT 3700 8354 3681 8339
          3668 8330

$$

KYC013-051-095-131-102300-
/O.CON.KJKL.SV.W.0059.000000T0000Z-140610T2300Z/
LESLIE KY-BELL KY-CLAY KY-HARLAN KY-
653 PM EDT TUE JUN 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HARLAN...SOUTHEASTERN CLAY...NORTHEASTERN BELL AND SOUTHWESTERN
LESLIE COUNTIES UNTIL 700 PM EDT...

AT 648 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ASHERS FORK TO PATHFORK TO HENSLEY STORE...AND MOVING
EAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PANSY...FRESH MEADOWS...YANCEY...MARY ALICE...TEETERSVILLE...KEITH...
RIO VISTA...ELCOMB...LOYALL...WARBRANCH...COBURN AND SUNSHINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3678 8350 3690 8359 3691 8358 3694 8357
      3696 8363 3705 8347 3704 8345 3673 8326
      3669 8335 3670 8336 3669 8337 3669 8338
      3668 8341
TIME...MOT...LOC 2252Z 248DEG 53KT 3700 8354 3681 8339
          3668 8330

HAIL...1.00IN
WIND...60MPH

$$

JACOBSON
861 
WWUS53 KJKL 102257
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
657 PM EDT TUE JUN 10 2014

KYC013-051-095-131-102307-
/O.EXP.KJKL.SV.W.0059.000000T0000Z-140610T2300Z/
LESLIE KY-BELL KY-CLAY KY-HARLAN KY-
657 PM EDT TUE JUN 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARLAN...
SOUTHEASTERN CLAY...NORTHEASTERN BELL AND SOUTHWESTERN LESLIE
COUNTIES WILL EXPIRE AT 700 PM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 3678 8350 3690 8359 3691 8358 3694 8357
      3696 8363 3705 8347 3704 8345 3673 8326
      3669 8335 3670 8336 3669 8337 3669 8338
      3668 8341
TIME...MOT...LOC 2257Z 248DEG 53KT 3702 8345 3683 8330
          3670 8321

$$

JACOBSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:08 PM EDT, 5 minutes earlier.

Area forecast discussion, Jun 10, 6:08 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
608 PM EDT TUE JUN 10 2014

.UPDATE...
ISSUED AT 608 PM EDT TUE JUN 10 2014

PER COORDINATION WITH SPC...HAVE EXTENDED SEVERE THUNDERSTORM WATCH
275 TO COVER THE REMAINDER OF THE JKL FORECAST AREA IN EXTREME
EASTERN KY. HAVE ALSO CANCELLED THE WATCH IN THE FAR SOUTHWEST PART OF
THE FORECAST AREA WHERE THE CONVECTIVE LINE HAS MOVE THROUGH AND
STABILIZID THE ATMOSPHERE.

UPDATE ISSUED AT 550 PM EDT TUE JUN 10 2014

SENT AN UPDATE TO FINE TUNE TIMING OF CONVECTION EASTWARD ACROSS THE
AREA EARLY THIS EVENING. ALSO ADJUSTED FORECAST TEMPERATURES TO
INCORPORATE A DROP WITH ONSET OF PRECIP.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 409 PM EDT TUE JUN 10 2014

CONVECTIVE LINE WAS BECOMING BETTER ORGANIZED AND INTENSIFYING TO OUR
WEST AND SOUTHWEST EARLY THIS AFTERNOON...WITH ONE SUPERCELL AHEAD OF
IT ENTERING THE SOUTHWEST PART OF THE FORECAST AREA. MODIFYING NAM
SOUNDINGS FOR OBSERVED SURFACE CONDITIONS YIELDS CAPE OF 1500-2000
J/KG. MODEST SHEAR IS ALSO PRESENT...MOSTLY SPEED...WITH ABOUT 60 KTS
AT 500 MB. THIS IS GIVING LARGELY A SEVERE WIND THREAT ALONG THE
LINE. HOWEVER...ANY CIRCULATIONS...ESPECIALLY WITH ANY DISCRETE
CELLS...COULD ALSO YIELD LARGE HAIL. THE CONVECTION WILL PROGRESS
EAST ACROSS THE JKL FORECAST AREA THROUGH EARLY EVENING.

ONCE THE ONGOING CONVECTION MOVES THROUGH AND DIMINISHES...THE
FORECAST BECOMES MORE PROBLEMATIC. MODELS HAVE NOT HANDLED THE
DETAILS OF PRECIP TIMING TOO WELL RECENTLY. HAVE USED A GENERAL
DIURNAL TREND...AND STUCK CLOSER TO THE GFS MAV MOS POP VALUES FOR
THE DAY WEDNESDAY...AS OPPOSED TO THE MORE INFLATED VALUES OF THE NAM
MET MOS IN OUR WESTERN COUNTIES.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 340 PM EDT TUE JUN 10 2014

SOMEWHAT DECENT AGREEMENT AMONGST THE LONG TERM MODELS IN THE
EXTENDED. THE GFS AND ECMWF BOTH HAD SOME MINOR TIMING DIFFERENCES
WITH THEIR RESPECTIVE WEATHER SYSTEMS AND LARGER DIFFERENCES
REGARDING THE EVOLUTION AND AREAL COVERAGE OF PRECIPITATION
ASSOCIATED WITH SAID WEATHER SYSTEMS. THE GENERAL LARGE SCALE PATTERN
LOOKS TO FEATURE A LARGE UPPER RIDGE SITUATED OVER THE SOUTHWESTERN
CONUS TO BEGIN THE PERIOD...WITH A FAST MOVING VIGOROUS TROUGH
RACING EASTWARD ALONG THE CANADIAN BORDER. THE EXTREME SOUTHERN
EXTENSION OF THE UPPER TROUGH WILL BE OUR WEATHER MAKER TO BEGIN THE
PERIOD ON THURSDAY. SCATTERED SHOWERS AND STORMS WILL BE ON TAP OFF
AND ON THROUGH NIGHT AS AREAS OF DISTURBED WEATHER MOVE REPEATEDLY
ACROSS THE OHIO AND TENNESSEE VALLEY REGIONS. THE BEST CHANCES FOR
RAIN WILL BE DURING THE AFTERNOON AND EVENING PERIODS DURING PEAK
HEATING TIME. TEMPERATURES THROUGHOUT THE PERIOD WILL BE RUNNING AT
OR SLIGHTLY ABOVE NORMAL WITH DAYTIME HIGHS COMING IN EACH DAY IN THE
LOW TO MID 80S AND OVERNIGHT LOWS IN THE LOW TO MID 60S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 132 PM EDT TUE JUN 10 2014

CONDITIONS WERE VFR AT TAF ISSUANCE...WITH SOME LOW VFR CEILINGS
BEGINNING TO SHOW UP AS CUMULUS DEVELOPMENT BECOMES MORE PRONOUNCED.
SOME OF THESE CLOUDS ARE EXPECTED TO GROW INTO SHOWERS AND
THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING...BRINGING
LOCALIZED IFR. DUE TO LOW PROBABILITIES OF IFR AT ANY GIVEN
POINT/TIME...JUST -SHRA AND VCTS WITH VFR WAS USED IN TAFS. MOST
PRECIP SHOULD TAPER OFF THIS EVENING...LEAVING MAINLY VFR THROUGH THE
REST OF THE PERIOD...ALTHOUGH SOME REDEVELOPMENT OF
SHOWERS/THUNDERSTORMS IS EXPECTED TOWARD THE END OF THE PERIOD ON
WEDNESDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...HAL
SHORT TERM...HAL
LONG TERM...AR
AVIATION...HAL
Hazardous weather outlook, Jun 10, 3:25 PM EDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
325 PM EDT TUE JUN 10 2014

KYZ044-050>052-058>060-068-069-079-080-083>087-104-106>109-111-112-
114>117-111100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-ELLIOTT-
MORGAN-JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-PERRY-CLAY-LESLIE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN
325 PM EDT TUE JUN 10 2014

...SEVERE THUNDERSTORM WATCH 275 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY THIS
EVENING. SOME OF THE STORMS MAY BE SEVERE. THE MAIN THREAT WILL BE
DAMAGING WINDS...BUT LARGE HAIL AND ISOLATED TORNADOES CAN NOT BE
RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE ENCOURAGED TO REPORT ANY OCCURRENCE OF DAMAGING WIND OR
HAIL THIS AFTERNOON AND EVENING.

KYZ088-110-113-118>120-111100-
HARLAN-FLOYD-KNOTT-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...HARLAN...PRESTONSBURG...HINDMAN...
WHITESBURG...INEZ...PIKEVILLE
325 PM EDT TUE JUN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE LIKELY EARLY THIS EVENING. SOME OF THE STORMS MAY
PRODUCE STRONG WIND GUSTS AND HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE ENCOURAGED TO REPORT ANY OCCURRENCE OF DAMAGING WIND OR
HAIL THIS AFTERNOON AND EVENING.

RAY/HAL

In the hours before

Local storm report, Jun 10, 5:45 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
545 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     PINE KNOT               36.66N 84.44W
06/10/2014                   MCCREARY           KY   911 CALL CENTER

            TREES DOWN.

0535 PM     TSTM WND DMG     3 W WHITLEY CITY        36.72N 84.53W
06/10/2014                   MCCREARY           KY   911 CALL CENTER

            TREES DOWN AT 92 WEST AT HILLTOP.

0535 PM     TSTM WND DMG     4 SW WHITLEY CITY       36.68N 84.53W
06/10/2014                   MCCREARY           KY   911 CALL CENTER

            TREES DOWN AT WORLEY.

&&

JCARICO
Special weather statement, Jun 10, 5:59 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
559 PM EDT TUE JUN 10 2014

KYZ058-059-068-069-102230-
POWELL-ESTILL-ROCKCASTLE-JACKSON-
559 PM EDT TUE JUN 10 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 630
PM EDT TUESDAY EVENING...

   NORTHWESTERN JACKSON...
   WESTERN POWELL...
   NORTHEASTERN ROCKCASTLE AND
   ESTILL.

AT 559 PM EDT...A STRONG THUNDERSTORM WAS LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTHWEST OF HARRIS FERRY TO HUMMEL...OR
ALONG A LINE EXTENDING FROM 10 MILES NORTH OF BEREA TO MOUNT
VERNON...MOVING NORTHEAST AT 45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SHIRLEY AROUND
605 PM EDT...SANDGAP AROUND 610 PM EDT...WINSTON AROUND 615 PM EDT...
WITT AROUND 620 PM EDT...WESTBEND AROUND 625 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EASTERN KENTUCKY.

JMW
Local storm report, Jun 10, 6:06 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
606 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     NON-TSTM WND GST VOX                     36.99N 84.20W
06/10/2014  M65 MPH          LAUREL             KY   TRAINED SPOTTER

            NUMEROUS TREES DOWN.

&&

JCARICO
Local storm report, Jun 10, 6:07 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
607 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     KEAVY                   37.00N 84.17W
06/10/2014                   LAUREL             KY   TRAINED SPOTTER

            TREE DOWN ON HOUSE.

&&

JCARICO
Local storm report, Jun 10, 6:09 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
609 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             IRVINE                  37.70N 83.97W
06/10/2014  E0.25 INCH       ESTILL             KY   911 CALL CENTER

&&

JCARICO
Local storm report, Jun 10, 6:11 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
611 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     VOX                     36.99N 84.20W
06/10/2014  M65.00 MPH       LAUREL             KY   TRAINED SPOTTER

            NUMEROUS TREES DOWN.

&&

JCARICO

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:45 PM EDTSevere Thunderstorm WarningJKLWayne45 min
Jun 10, 4:33 PM EDTSevere Thunderstorm WarningJKLMcCreary, Wayne42 min
Jun 10, 5:15 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne, Whitley45 min
Jun 10, 5:48 PM EDTSevere Thunderstorm WarningJKLBell, Knox, Laurel, McCreary, Whitley27 min
Jun 10, 6:05 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Knox, Laurel, Rockcastle40 min
Jun 10, 6:20 PM EDTSevere Thunderstorm WarningJKLBath, Estill, Lee, Menifee, Montgomery, Powell and 1 more40 min
Jun 10, 6:23 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Lee, Leslie, Owsley, Perry and 1 more52 min
Jun 10, 6:48 PM EDTSevere Thunderstorm WarningJKLHarlan, Knott, Leslie, Letcher, Perry42 min
Jun 10, 6:59 PM EDTSevere Thunderstorm WarningJKLBath, Breathitt, Lee, Magoffin, Menifee, Morgan and 3 more46 min
Jun 10, 7:22 PM EDTSevere Thunderstorm WarningJKLElliott, Fleming, Floyd, Johnson, Magoffin, Martin and 2 more38 min
Jun 10, 7:28 PM EDTSevere Thunderstorm WarningJKLFloyd, Harlan, Knott, Letcher, Perry, Pike47 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.